Jump to content
Summers

Summers: Paroxetine withdrawal

Recommended Posts

Summers

I've been taking 20mg of paroxetine for more years than I can remember...I would like to taper off and would like to make a list of supplements that will help with serotonin production. The only supplement on my list are B complex vitamins.

 

Has anyone tried 'Genius Joy - Serotonin Mood Booster'?

 

I plan on reducing 10% every month or 6 weeks depending on how I feel. Exercising and eating well.

 

Does anyone have any other suggestions? 

 

The main reason I want to go off of the drug is the relationship of pharmaceuticals to dementia.  Any thoughts on that topic?

 

Thank you for any information. I feel like I'm about to climb a mountain.

 

Share this post


Link to post
Gridley

Welcome to SA, Summers.  I'm glad you found your way here.

 

We don't recommend Serotonin boosters such as SAMe, a major ingredient in Genius Joy.   We have had several members who had withdrawal difficulties going off SAM-e after regular use, and other adverse effects.  SAMe and other supplements that act on serotonin, including St. John's   Wort (which requires tapering), are not recommended for people with withdrawal syndrome. They tend to be stimulating in a way that most of us  do not need.  
Regarding the B-Complex, in withdrawal it can also be overstimulating.
 
 
Your plan to reduce by 10% every 4-to-6 weeks is a good one.
 
 
This link is specifically about tapering Paroxetine.
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can ask questions and connect with other members.  Again, welcome.

 

Share this post


Link to post
Summers

Thanks Gridley for the excellant information!

 

Questions: Do you suggest going on a similiar drug to help offset withdrawal? If so, which one? 

I read some members are taking multiple doses a day...is this necessary with paroxetine that I only take once a day?

 

First month I'm putting a 20 mg tablet in 20 ml of water and after it dissolves, measure out 19 ml of the solution and drink once a day for 30 days.  (20 x .90 = 19)

Second month, measure out 17.1 and drink for 30 days (19 x .90 = 17.1)

Third month, measure out 15.93  (17.1 x .90 = 15.93)

 

Is this correct? Thanks!

Share this post


Link to post
Gridley
20 minutes ago, Summers said:

 

Questions: Do you suggest going on a similiar drug to help offset withdrawal? If so, which one? 

 

We are a site for going off psychiatric drugs.  As such, we do not make suggestions about adding other drugs.  That would be in the realm of your psychiatrist, if you feel that is would be beneficial.  From our point of view, time, not a new drug, is the cure.

 

Regarding your calculations, I am not good at that.  I suggest you re-post your numbers on your original Introductions sitem and ask for guidance. Don't start a new topic-- one topic per member.

 

Once a day is the norm for paroxetine.

Edited by Gridley

Share this post


Link to post
Altostrata

Welcome, Summers.

 

Please read Tips for tapering off Paxil (paroxetine)  (thanks, @Gridley).

 

Paroxetine comes in a prescription liquid, which would make your measuring easier.

 

We usually do not suggest bridging with another drug to go off unless absolutely necessary, as a switch sometimes does not go well. You may be able to taper paroxetine directly. Please let us know how you're doing.

Share this post


Link to post
Cocopuffz17

I highly suggest changing your nutrition. I was on the exact same drug you are wanting to taper off of. You can increase the production of serotonin in your body by changing your nutrition. Over 80% of the serotonin in the body is found in your gut. 

Share this post


Link to post
Erell

Hello Summer

 

How glad I am for you that you discover SA before tappering!

This is a Lucky opportunity To do things the right way !

 

That is why I strongly recommend you To take the time To read some topics : it Will help you To understand the process. Here a some important and relevant topics :

- the brassmonkey's slide méthod of tappering

- the waves and Windows pattern 

- and all the main topics as "Rule of the three K ".

 

Good day!

 

 

Share this post


Link to post
Summers

I have tapered for six weeks now and am doing fairly well but have some symptoms...don't sleep as well, more anxious, brain is running off the mouth...do I stay at the same amount of taper until all symptoms subside?...I thought of going another two weeks on the first taper and see how I feel then...is there any hope that a person could feel normal before taking the next taper? Thanks!

Share this post


Link to post
Erell

Hi Summers

 

Could you please fill in your signature ? It would help us to see quickly and easily what you've done.

 

 

On 11/17/2019 at 11:56 PM, Summers said:

 

First month I'm putting a 20 mg tablet in 20 ml of water and after it dissolves, measure out 19 ml of the solution and drink once a day for 30 days.  (20 x .90 = 19)

Second month, measure out 17.1 and drink for 30 days (19 x .90 = 17.1)

Third month, measure out 15.93  (17.1 x .90 = 15.93)

So where are you now ? at 19mg ?

 

It is also possible that 10% is a too large decrease at once for your CNS, have you taken a look to

 

Best wishes ❤️

Share this post


Link to post
Rhiannon

Summers, it is generally possible to taper slowly enough that you can get to feeling pretty good between cuts, or even have minimal symptoms at all. That usually means adjusting how fast you taper. I would say that if you are noticing some withdrawal symptoms now, and you'd like them to settle down, you may want to stay at your current dose a little longer before cutting it again.

 

There's no one hard and fast rule, people are different. But overall I think probably if you started your taper feeling okay, generally if you take it slow enough you can taper without disabling or severely disruptive symptoms most of the time, if you go slowly enough and take occasional breaks. Listen to your body, it's the expert.

Share this post


Link to post
Heath

Welcome to SA Summers. You are at the right place for tapering off these meds. I also tool Paxil 20 for many years but didn’t know about these withdrawals and ended up on something else. Didn’t know ! and drs kept putting me on something else. Correctly adjusting dose and time is highly important to this process as is excercise and nutrition and being social. Withdrawals effects will creep up on you if you go faster than 10% a month. I agree with @Rhiannon I like to feel stabilized before dropping again. If I feel some anger or anxiety or emotional etc I will not reduce dose.  Listen to your body! The moderators here will guide you to correctly taper down on Paxil with as minimal side effects as possible!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy